MAUDE Adverse Event Report: AESCULAP AG LIGATURE CLIP 12 MAG.= 144 PCS.; LIGATION / VESSEL CLIPS

AESCULAP AG LIGATURE CLIP 12 MAG.= 144 PCS.; LIGATION / VESSEL CLIPS
Model Number PL572T
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
After investigation of the device the evaluation was reviewed and this case is deemed reportable.Due to the fact that a patient harm was reported.Investigation results: visual investigation: investigation was carried out visually and microscopically.Here we found a broken off latch.Additionally we made a visual inspection of the fracture surface.No abnormality could be detected.According to the quality standard and dhr files a material defect and production error can be excluded.Investigations lead to the assumption that the broken off latch was caused due to an improper handling.There is the possibility that the broken off latch was damaged due to an improper removal out of the primary sterile package or improper inserting of the cartridge.The instructions in the operating manual must be followed.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 4(5) x probability of occurrence 1(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.
 
Event or Problem Description
It was reported to aesculap ag that a ligature clip 12 mag.= 144 pcs (part # pl572t) was used during a procedure performed on (b)(6) 2021.According to the complainant, during the surgical procedure, after the surgeon fired the first shot, the device was removed from the patient and part of the clip magazine was found to be broken off.Followuthe surgeon searched the abdominal cavity, but was not able to identify or recover the fragment.Therefore, the reporter indicated the possibility that the fragment remained in the body.The complaint device was returned to the manufacturer for evaluation.No patient complications have been reported at this time.The adverse event is filed under aag reference xc (b)(4).

Brand Name
LIGATURE CLIP 12 MAG.= 144 PCS.
Common Device Name
LIGATION / VESSEL CLIPS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key12024852
Report Number9610612-2021-00452
Device Sequence Number1376377
Product Code FZP
UDI-Device Identifier04038653341856
UDI-Public4038653341856
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2025
Device Model NumberPL572T
Device Catalogue NumberPL572T
Device Lot Number52623093
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2021
Initial Report FDA Received Date06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;